Florida, 2007Hail in Florida, July 18, 2007
July 18, 2007 · NWS TBW · 4 events in 3 counties and zones
Isolated thunderstorms developed along the bay breeze front in the Tampa Bay area by mid-afternoon. The west coast sea breeze front moved inland by evening and collided with the east coast sea breeze front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed along the bay breeze front in the Tampa Bay area by mid-afternoon. The west coast sea breeze front moved inland by evening and collided with the east coast sea breeze front. This created a line of storms from Lakeland to Fort Myers. The outflow from these storms moved back to the west and more storms were found in the Tampa Bay area late in the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 18, 12:20 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 18, 12:20 PM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
120 PM EDT WED JUL 18 2007
.SHORT TERM (TONIGHT - FRI)...GFS/NAM/ECMWF/UKMET ALL CONTINUE TO
INDICATE A 500 MB RIDGE ACROSS FL THAT SLIDES WESTWARD SOME BEFORE
SHIFTING SOUTH BY THE END OF THE PERIOD AS AN UPPER TROUGH DEEPENS
SOUTHWARD...SAGGING A FRONTAL BOUNDARY INTO THE SE U.S. BY THE END
OF THE WORK WEEK. MEANWHILE AT THE SURFACE...A BROAD RIDGE ACROSS
NORTH CENTRAL FL/ FROM THE ATLANTIC/ SLOWLY MOVES SOUTH...TO
CENTRAL FL THU AND SOUTH-CENTRAL FL FRI. THIS WILL SLOWLY VEER THE
LOW LEVEL FLOW FROM SE FOR MUCH OF THE AREA TO SOUTH AND THEN
SOUTHWESTERLY. THE ENVIRONMENT REMAINS RATHER MOIST AND UNSTABLE
WITH SCATTERED (30-40 POPS) AFTERNOON STORMS BUT ISOLATED LATE
MORNING & EVENING. TEMPERATURES WILL RUN AT OR A COUPLE OF DEGREES
ABOVE THANKS TO A COMBINATION OF UPPER RIDGING AND THE TRANSITION
FROM SE TO S AND SW FLOW.
.LONG TERM (FRI NIGHT-WED)...NOT EXPECTING MUCH CHANGE OVER THE
EXTENDED PERIOD. GFS CONTINUES TO ADVERTISE THE TROUGH ALONG THE
EASTERN SEABOARD WILL REMAIN IN PLACE THROUGH MONDAY BUT WILL START
LIFTING TO THE NORTH BY TUESDAY AS A STRONG RIDGING PATTERN TAKES
SHAPE ACROSS MUCH OF THE U.S. A VERY WEAK FRONT WILL INCH ITS WAY
THROUGH THE DEEP SOUTH DURING THE WEEKEND AND WASH OUT AS IT DRIFTS
OFF THE SOUTHEASTERN US COAST. LOCALLY...RIDGE BUILDS OVER THE
FLORIDA PENINSULA THROUGH THE FORECAST PERIOD. POPS WILL REMAIN AT
AROUND 40 PERCENT EACH DAY WITH AFTERNOON CONVECTION. EXPECT
TEMPERATURES TO BE IN THE LOW 90S AND OVERNIGHT LOWS IN THE MID
70S.
&&
.AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN
SCATTERED AFTERNOON THUNDERSTORMS.
&&
.MARINE...WEAK AND BROAD SURFACE RIDGE MEANDERING ACROSS FL AND THE
EASTERN GULF WILL KEEP WINDS & SEAS GENERALLY LIGHT INTO EARLY NEXT
WEEK. MAIN MARINE THREAT WILL BE TSTMS WITH HIGHER WINDS/SEAS.
&&
.FIRE WEATHER...NO HIGHLIGHTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 92 77 93 / 30 40 30 30
FMY 76 93 76 94 / 30 40 30 40
GIF 76 94 76 95 / 20 30 20 30
SRQ 75 91 76 92 / 30 40 30 40
BKV 73 92 73 93 / 20 30 20 30
SPG 79 90 80 91 / 30 40 30 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE...RKR
LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 18, 4:22 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED JUL 18 2007
FLZ039-042-043-048>052-055>057-060>062-065-181800-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
522 AM EDT WED JUL 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A SURFACE RIDGE AXIS REMAINS OVER THE NORTH FLORIDA PENINSULA
TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A FAIRLY TYPICAL
SOUTHEAST FLOW SUMMERTIME CONVECTIVE PATTERN. THE WEST COAST SEA
BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST
EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE
75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST
SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING.
OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REMAIN ISOLATED EXCEPT NEAR SHORE THIS AFTERNOON AND EVENING AS
STORMS MOVE BACK TOWARDS THE COAST.
THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS...
GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW
OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS
AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR
LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR
THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK
BY LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
DAVIS
Funnel Cloud, Pinellas
- When
- July 18, 1:38 PM EST
- Where
- Pinellas County, 3 mi E of (Pie)st Pete/Clrwate
- Reported by
- Broadcast Media
- Coordinates
- 27.900, -82.631
Numerous reports of a long-lived funnel cloud were received. Pictures of the funnel looked as if the funnel touched down and became a tornado. However, local broadcast media storm teams canvassed the area and found no signs of a touch down.
Hail, Polk
- When
- July 18, 5:30 PM EST
- Where
- Polk County, 1 mi N of Auburndale
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 28.084, -81.780
One inch hail was reported by Emergency Management.
Hail, Lee
- When
- July 18, 5:37 PM EST
- Where
- Lee County, North Fort Myers
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 26.680, -81.880
Penny size hail was reported near the Edison Bridge near Oak Street and 7th Way.
Hail, Lee
- When
- July 18, 5:43 PM EST
- Where
- Lee County, North Fort Myers
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 26.680, -81.880
Quarter size hail was reported near Bay Shore and Business Highway 41.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 18, 2007$556,000 · 65 kt wind · 31 events
- Tornado and Flash Flood in Iowa, July 18 to 19, 2007$149,000 · EF1 · 31 events
- Hail and Damaging Winds in Wisconsin, July 18, 2007$297,000 · 1.75 in hail · 15 events
- Hail in South Dakota, July 18, 2007$500,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Michigan, July 18, 2007$207,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Montana, July 18, 2007$381,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Indiana, July 18 to 19, 2007$155,000 · 68 kt wind · 12 events
- Damaging Winds in Michigan, July 18, 2007$175,000 · 65 kt wind · 2 events
- Flood and Hail in South Dakota, July 18, 2007$110,000 · 2.75 in hail · 11 events
- Damaging Winds in Arizona, July 18, 2007$150,000 · 70 kt wind · 2 events
- Flash Flood and Hail in Kentucky, July 18, 2007$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Kentucky, July 18, 2007$40,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39972, 39976, 39981, 39985.